Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 17, 2015, 2:36 AM CDT for 5 counties in Alabama. It took effect at Oct 17, 2015, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 2:36 AM CDT (07:36 UTC)
- In effect from
- Oct 17, 2015, 11:00 AM CDT
- Expired
- Oct 17, 2015, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
403 WWUS82 KTAE 170736 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 AM EDT SAT OCT 17 2015 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR ALL OF SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY...BREEZY WINDS...AND DRY FUELS... .AS A COLD FRONT PUSHES SOUTH OF THE AREA TODAY...A DRY AIR MASS WILL ARRIVE AND BE ACCOMPANIED BY BREEZY WINDS OF 10 TO 15 MPH BY THE AFTERNOON HOURS. WHEN COMBINED WITH RELATIVELY DRY FUELS GIVEN A KEETCH-BYRAM DROUGHT INDEX OF AROUND 500 TO 600 ACROSS THE AREA...RED FLAG CONDITIONS ARE EXPECTED TODAY IN SOUTHEAST ALABAMA. ALZ065>069-172300- /O.NEW.KTAE.FW.W.0010.151017T1600Z-151017T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 236 AM CDT SAT OCT 17 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING. * AFFECTED AREA: COFFEE...DALE...GENEVA...HENRY...AND HOUSTON COUNTIES IN SOUTHEAST ALABAMA. * WIND: 10 TO 15 MPH SUSTAINED WINDS. GUSTS TO 20 MPH. * HUMIDITY: MINIMUM VALUES 20 TO 26 PERCENT...WITH THE HUMIDITY BELOW 30 PERCENT FOR 4 TO 6 HOURS. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ AL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 16, 7:18 PM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Oct 16, 7:18 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 818 PM EDT FRI OCT 16 2015 .Near Term [Through Tonight]... The previous forecast appears to be on track for tonight. As a dry cold front moves through the area, winds will become northerly and increase a bit. Temperatures will drop quickly tonight between the frontal passage and the loss of solar heating, dipping into the low to mid 50s across the area, possibly into the upper 40s in parts of southeast AL and southwest GA. && .Aviation... [Through 00z Sunday] VFR conditions are expected through Saturday. Winds will shift to the north behind a weak cold front and generally be 10 to 15 knots on Saturday. && .Prev Discussion [253 PM EDT]... .Short Term [Saturday Through Sunday Night]... After a dry cold frontal passage on Saturday morning, much cooler and drier air will overspread the area. A large surface high pressure area will build quickly into the Ohio and Tennessee River Valleys on Saturday evening. With the gradient remaining fairly tight across the Southeast as the core of the surface anticyclone remains well to the north, overnight surface winds in the 5 to 10 mph range will make it difficult for temperatures to get especially cold on Sunday night when the winds pick up more of an easterly component. Though this will be some of the coolest air so far this season, have stayed on the warmer side of guidance, especially with respect to overnight mins. Even so, lows in the mid to upper 40s should be common for Monday morning. .Long Term [Monday Through Friday]... A dry and tranquil period is expected to continue into next week. Model guidance depicts the surface high pressure area remaining over the Mid Atlantic States through at least Thursday. By mid week, deep layer ridging should build over the Gulf of Mexico, helping to return temperatures to above normal values for the end of October. Low level moisture will be on the increase on Wednesday as easterly flow intensifies, however any chance for rain should remain east of the region. .Marine... Winds will steadily increase overnight as a cold front move across the marine area nearing cautionary levels before sunrise. As high pressure builds across the Tennessee River Valley, a tightening pressure gradient will lead to a stretch of advisory conditions starting Saturday night and continuing through Tuesday. .Fire Weather... A reinforcing shot of dry air is expected on Saturday with RH likely to dip below 30% in southeast Alabama and adjacent parts of the Florida Panhandle and southwest Georgia for around 4 hours. Winds may be sufficiently strong to approach red flag criteria in southeast Alabama, but at this time the KBDI values are very marginal for red flag conditions across southeast Alabama. The overall fire danger appears to be too low locally for any watches or warnings at this time. .Hydrology... With no rain in the forecast for the next 7 days, there are no flood concerns on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 56 79 51 76 47 / 0 0 0 0 0 Panama City 58 77 54 74 52 / 0 0 0 0 0 Dothan 50 76 47 71 45 / 0 0 0 0 0 Albany 52 77 46 71 43 / 0 0 0 0 0 Valdosta 55 79 51 74 47 / 0 0 0 0 0 Cross City 54 83 55 76 51 / 0 0 0 0 0 Apalachicola 58 78 56 76 54 / 0 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD/MOORE SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...DVD MARINE...GODSEY FIRE WEATHER...DVD HYDROLOGY...GODSEY
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.